MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR945
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Abscess (1690); Foreign Body Reaction (1868)
Date of Event 04/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a vaginal childbirth delivery in (b)(6) 2022 and suture was used from the perineum to the vagina due to two times of lacerations.In (b)(6)2022, 3 months later, the patient was unable to have sexual intercourse and visited the hospital.The patient presented with intravaginal abscess.It was found that the vagina was narrowed like an ileus for several centimeters from the place entered from the vulva, and cord-like tissue was formed.After that, the patient was referred to a university hospital.A doctor at the university hospital stated that it was a high possibility of foreign substance thought to be residual suture that remained in the vagina.The doctor believed that the foreign substance caused abscess formation.Also, it was reported that removal of cord-like tissue may be required at a later date.The doctor believed that suture in the perineum was already hydrolyzed at the time of the april visit but remained in the vagina.A physician at the (b)(6) hospital said that it is unknown if there is a remaining suture but there is a possibility.It was unknown if there was causal relationship between the product and event at the current time.The treatment for patient is expected to be determined after the university medical office conference on (b)(6) 2022.The doctor considers that the expected treatment at this point is excision and removal of vaginal abscess, cord-like tissue, foreign substance and expand the vagina.Plastic surgery may also cooperate from the viewpoint of reconstruction.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure lot number? date of index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Was there unabsorbed suture found in the vagina in (b)(6) 2022? is the foreign substance believed to be unabsorbed suture? please describe the vaginal ileus? please provide specifics.How is the vaginal ileus related to the suture? has the abscess been excised? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Has the patient underwent a second procedure for removal of cord-like tissue and to expand the vagina? if yes, please provide date.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 6/7/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: 1.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure female.2.Lot number? unknown.3.Date of index surgical procedure? 2022 (b)(6).4.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown.5.How was the suture placed (interrupted or continuous)? unknown.6.How was the suture originally tied (multiple knots, square knot, etc.)? unknown.7.Please describe any medical/surgical intervention required for this suture event including dates and results.Dr.Said the patient will need removal of cord.8.Was there unabsorbed suture found in the vagina in (b)(6) 2022? dr think there is possiblity of the cord is from remained unabsorbable suture.9.Is the foreign substance believed to be unabsorbed suture? they are not sure about that.10.Please describe the vaginal ileus? please provide specifics: the vagina narrows like an ileus for several centimeters from the point where it enters from the vulva, and cord-like tissue is formed.11.How is the vaginal ileus related to the suture? they are not sure about that.12.Has the abscess been excised? does not occored abscess, but cord tissue.13.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? unknown.14.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? dr said now we don't have to do with the patient but the patient will need removal of cord.15.Were cultures performed? if so, please provide the results.Unknown.16.Has the patient underwent a second procedure for removal of cord-like tissue and to expand the vagina? if yes, please provide date.No.17.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?.Unknown.18.What symptoms did the patient experience following the index surgical procedure? onset date? second-degree perineal tear.19.Other relevant patient history/concomitant medications? unknown.20.What is the physician¿s opinion as to the etiology of or contributing factors to this event? details are unknown, but he thinks that the patient's constitution is large.21.What is the patient's current status? now patient didn't receive any treatment.No further information will be provided.

Brand Name
VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14269051
Report Number2210968-2022-03198
Device Sequence Number5843132
Product Code GAM
UDI-Device Identifier10705031133358
UDI-Public10705031133358
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVR945
Device Catalogue NumberVR945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale